Skip to content

Announcements

Digestive Disorders Health Center | Heartburn/GERD Health Center | Crohn's Disease Health Center | Celiac Disease Health Center | IBS Health Center | IBD Health Center | Hepatitis Community | The health professionals are not available at the current time to answer community members' questions.
Gerd and heart palpitations
avatar
Annmarie40 posted:
I had heart palpitations for the first time 3 years ago. Figured it was from stress. I moved home and they stopped. Last week I had a wisdom tooth cut out and it didn't go very well, where part of the bone came too. Terrible pain for 2 weeks, in the middle of healing I got the terrible flu, while vomiting very hard for an evening, the next day the palpitations were back with vengeance. I hadn't had them for so long I was very scared. I waited for a few days and they didn't go away so I went to the ER. I have always carried tums with me for heart burn and lately I have noticed alot of gas in my stomach before the heart palpitations come about. Almost feels that my heart skips a beat, if I feel my pulse in my Neck while having one it feels like it bottoms out, skips a beat something like that, hard to explain. But feels like my stomach gurgles after the palps. Or feel very bloated. Anyway, the ER dr. Didn't want to hear it, they hooked me up to EKG, chest exrays, blood work, checked everything, came back into room and said, sorry for cutting you off, now tell my why you think these are related to your stomach. So he diagnosed me with GERD and irregular heart beet, palpitations. He put me on Prilosec and after 3 days they seem to be less strong, less scarey. I don't know, feel dizzy still when I walk around and if stressed they kick in like mad. Laying down is the only thing that stops them and makes me feel normal. My bed is my new best friend. Feel like I'm going crazy. Want these to stop and get out of this bed. Please help if anyone knows what to do. Thanks, Ann
Reply
 
avatar
GeeAnne responded:
Hi Annmarie,
I have had heart palpitations since I was in my 30's. The Heart doctor called the PVC's. (Premature Ventricular Contractions)
although they scared me alot, which only make them worse, they assured me that they are harmless, however, because they bothered me so much, and I was bed ridden and depressed because of them, they put me on Propananol. A beta blocker.
I have not over the past 35 years had any negitive reaction to the medication and it helps alot. I still have them, and I know it is stress related and some what, in my case, heredity. My father doctored for them and my sisters also deal with it. I also have developed stomach issure, acid reflux, but only recently. I do not , for me, think that the reflux has anything to do with the pvc's. I do have a stressful job, and at 65, should think about finding a way to decompress daily, my nature is pretty active and alittle high strung. I try to incorporate relaxation techniques into my daily activities and have cut back one day a week in my work schedule. I know the heart issue is scary. I used to have them every other heart beat. That is what sent me to the doctor years ago. I was told once I learned how to better handle stress and negative thoughts, I would do better. w-e-l-l, 65 and just now trying to have a more peaceful thought process. Did your doctor mention anything to help minimize the heart palp's? Hope this helps. you are not alone.
 
avatar
Annmarie40 replied to GeeAnne's response:
Thank you! Since this has happened to me I have read so many People's stories. It is something else how many people suffer with this. I hope they find what is causing this. I am doing somewhat better if I don't miss a Prilosec daily. Stress still sets them off. I too have a very stressful job. I am a property manager for a mobile home community, when people are creaming I try to stay calm and to get upset... Your story does help. Hope we both learn to seal with these. I do feel better when I force myself out of bed and get some exercise. Slowly but surly I think I a, feeling better. Trying to to focus on them too much! God bless!


Helpful Tips

Need Quick Answers?
We know many of our members come to our communities in pain and looking for quick answers to get them some relief. Because communities are ... More
Was this Helpful?
37 of 43 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the American Gastroenterological Association website